MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1177/2050313x251357786

Медицинская библиотека · SAGE open medical case reports · 2025

Phenytoin-induced Ogilvie syndrome: A rare case report.

Sabu Joel, Madapat Kevin Jose, Baby Namitha K

Клинический случайСтатьяПеревод пока не подготовлен

Аннотация

Phenytoin is a widely prescribed antiepileptic drug that is associated with various adverse effects, but gastrointestinal manifestations are rare. Therapeutic drug monitoring is essential for ensuring safe and effective dosing by measuring the drug levels in the blood. We present the case of a 65-year-old individual with a history of seizure disorder, hypertension, and stable chronic kidney disease, who presented with acute abdominal distension and constipation. Imaging studies revealed acute colonic pseudo-obstruction, while serum phenytoin levels were elevated at 25.6 μg/mL (therapeutic range: 10-20 µg/mL). The patient's symptoms resolved following gradual tapering of phenytoin and initiation of levetiracetam over 2 weeks. This case highlights a rare presentation of phenytoin toxicity manifesting as Ogilvie syndrome and underscores the importance of therapeutic drug monitoring and early recognition of gastrointestinal symptoms in patients on phenytoin therapy.

Для цитирования: Sabu Joel, Madapat Kevin Jose, Baby Namitha K. Phenytoin-induced Ogilvie syndrome: A rare case report.. SAGE open medical case reports. 2025. DOI: 10.1177/2050313x251357786.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.